MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user site experienced a system driver error.It is reported that the radiologist targeted and fired the device into the patient's breast but then decided to remove the needle and retarget when the device error occurred.The user site reports that the needle remained in the patient's breast while attempting to obtain support from hologic technical support; however, the user eventually decided to remove the needle, and the procedure was not completed.A hologic field service engineer (fse) was dispatched to examine the device and review system logs.The fse found that the error occurred when the system prompted that the introducer was not installed.A petite introducer was installed in the incorrect mode, then removed, also in the incorrect mode, which generated a "needle disconnected in biopsy" and "device driver armed in invalid state" system errors.The fse restarted the device, cleared the errors, and performed system tests with the existing device driver.The fse reports that no system issue was found, the system passed all tests and meets manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on 11/13/2025 that during a procedure, the brevera driver (b)(6) and brevera system began experiencing error, ¿motor fault during biopsy arm¿, interrupting the procedure.System logs were reviewed and it was seen that the following messages were displayed: introducer not installed, petite introducer installed in incorrect mode, then removed in wrong mode and, device driver armed in invalid state.System was restarted and the error was cleared.The system was returned to the customer for use.Initial evaluation: neither the driver nor console was returned to hologic pmqa for evaluation.The driver had been in use for approximately 1 year and 9 months at the time of the complaint.Investigation methods and findings: since no parts were returned to hologic pmqa, an investigation could not be carried out.Cause/root cause: since no full investigation could be carried out, a definitive root cause could not be determined.Based on the details of the complaint, the error codes listed, and discussions with a service engineer, the most probable root cause was an issue installing the needle resulting in the driver being unable to fully arm.This could be caused by the gear on the needle sitting behind the ic fork instead of inside of it, preventing the driver from completely arming.Conclusion: on (b)(6) 2025, the customer stated that they received an error code, which indicates a motor fault during the arming sequence.During troubleshooting, they also encountered numerous errors with introducers and needles being installed and removed incorrectly and in the wrong mode.The issue was resolved by rebooting the system and reseating the needle.Complaint confirmed: no.Device history record (dhr) review: driver serial number: (b)(6).Driver sku: brevdrv.Driver manufacture date: 8/14/2023.Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23705962
Report Number1222780-2025-00611
Device Sequence Number18808974
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown